Awake all night with back and leg ache

Hi all, I was diagnosed back in July with hyperthyroid, I had AF which has left me with sever dilated left atrium and moderate Tricuspid effect. On tablets beta blockers and spica an for that so hopefully won't return.

Had 2 lots of bloods back from GP (no endo clinic appt yet) and was initially on 30mg carbimazole, then reduced to 25mg and after last bloods 15mg

My T4 6.9 pmol/L (ref range 7 - 17 pmol/L)

TSH 33.78 mu/L. (ref range 0.20 - 4.50mu/L)

I've been awake all night with deep ache lower back and thighs, if I get up and walk it's better, as soon as I lie down it starts up again. This is new and just wondered if it could be related ? Anybody any ideas please?

2 Replies

oldestnewest
  • Those figures suggest they have reduced your thyroid function too much as your T4 is below range and your TSH is extremely high, generally a person with a high TSH like that would be considered very hypothyroid.

    Do you know if they established to cause of the hyperthyroidism? Was it Graves' or the hyper stage of Hashimoto's? to find out, a test needs to be done to find out which antibodies are in your blood.

    The lower back pain is symptomatic of low thyroid function, and it is a concern if you are still taking carbimazole that it is being over-suppressed. I might suggest that you keep pestering for the endo appointment and in the meantime see if you can get your doctor to do the antibody test, plus a T3 test too, though that could be problematic because many laboratories don't do it even when requested.

    So sorry you are suffering like this. Please be assured there are many here who will very much understand how you feel, myself amongst them as I have had both over and underactive thyroid.

    Marie xxx

  • Thank you Marie, there are times I think I'm turning into a hypochondriac! My endo clinic is so backed up they say prob Nov before I can get initial appt. I hope they can track down why it came out of the blue , I do already have myasthenia which is auto immune so perhaps a link there. Guess I'll stock up with paracetamol in the meantime.

    Sorry you also get the aches and pains, but it's good to know someone else goes through it , if that doesn't sound too horrible. Anne

You may also like...